Jump to content
CrazyBoards.org

Recommended Posts

Ok, so this is my first post here. I've been coming here for years to find answers to my questions and haven't really felt the need to start my own topic until now since I have always found such a wealth of information here from others. Let me give you a quick rundown of what has been happening the past few months.

 

I have been on 1200mg of lithium for about a year and a half. Several months ago I was started on 15mg of mirtazapine for my anxiety and insomnia. I also began 150mg of effexor xr. My anxiety eased quite a bit and I came out of my depression and went sort of flat/numb for a while. After about 2 months I quickly climbed into a manic phase that peaked with an incredible amount of rage and an incident involving a large kitchen knife. When I returned to the doc she thought that the effexor had caused the mania and that I should be tapered off of it while at the same time titrating up on lamictal starting at a 25mg dose. I went home and followed her instructions. Needless to say, tapering off the effexor has been a nightmare. I have been off of it for about 5 days now and have severe brain zaps, increased anxiety and terrible paranoia.  On top of that, about 2 weeks into the lamictal titration I began having pain in my eyes, sensitivity to light, a sore throat, a terrible cough and itchy, tingly, painful skin. I called the nurse and was told to immediately stop the lamictal and begin treating with benadryl and await further instruction with from my doc, which never came. 

 

This brings me to the last week. My anxiety and paranoia continue to climb. I think that there are people hiding in my house that are going to get me when I try to close my eyes. I am having frightening visual and auditory hallucinations. I have always had occasional visual hallucinations but nothing that scared me. I feel like I'm hanging on to reality by a thread. So I returned to the doc. I explained that it seemed to me that the effexor, not the mirtazipine, had decreased the anxiety and paranoia. She decided that the best course was for me to increase the mirtazipine to 30mg and to start Seroquel. She told me with the Seroquel I could take 50mg or 100mg, whichever I wanted and that I was to see her back in 2 months.

 

Now, had my mind been clearer I would have asked her a ton more questions. What I am wondering is, can hallucinations be treated with 50-100mg of Seroquel? I have read every thread available on it and it seems to be nothing more than a glorified antihistamine at those levels. For various other reasons, I will not be returning to this doc. I am just freaking out that it's not gonna get any better with this and I will slip into psychosis again.

Link to comment
Share on other sites

A fact that no-one here likes to admit: it's all random.

 

Your psych does not really know a thing

neither does your nurse

 

The meds will not cure you

 

The positive news: you are self-aware. You are able to fight this thing, and you will.

Edited by Ohmy
Link to comment
Share on other sites

Hi there! Meds are a trial end error. For some people, 50 mgs of seroquel might do the job, but for others, no. I take 150 mgs of seroquel and sometimes it helps for my hallucinations and sometimes it doesn't. I hope that you can get the help you need. 

Link to comment
Share on other sites

Yea I know. It's been trial and error for years now. I know that the meds can affect everyone differently. I just had a lot if concern after reading how the seroquel works. For me, it feels like it may be worsening the paranoia. At 50mg, it doesn't make me fall asleep, but rather makes me feel like I drank a bottle of vodka and smashed myself in the head with a brick. At 100mg, it gives me the same effect with intense muscle pain in my legs. Oh joy.

Link to comment
Share on other sites

Ohh, ok. I think it is time to try a different medicine then. It sounds like seroquel is not the right drug for you. Did you tell your pdoc about these side effects? You should either get a different pdoc as soon as possible since you don't want to go back to your current pdoc. It sounds like you really need to get off the seroquel and start something new. 

Link to comment
Share on other sites

I think I will be calling a new pdoc on Monday morning. My current pdoc is impossible to get in touch with on the weekends. I've only been on the seroquel for a few days and I don't want to stop taking a drug without counsel but I don't think I can go through another night with it.

Link to comment
Share on other sites

You can go to the ER, explain the hallucinations, your reaction to Seroquel, and that you'd like something to help you out now. You seem functional and self-aware, so the worst case is that you waste some time. This might be a better option than waiting for a new pdoc. I mean, still call around for one tomorrow, but act now if it seems bad. Also, tomorrow, you may want to call your current pdoc to describe what's up and ask for a different med since a new pdoc might be a little ways away.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...